MAUDE Adverse Event Report: BD KIESTRA LAB AUTOMATION BD KIESTRA¿ INOQULA+¿ TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT

BD KIESTRA LAB AUTOMATION BD KIESTRA¿ INOQULA+¿ TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Model Number 447213
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd kiestra¿ inoqula+¿ tla produced false positives on two cultures processed through fa mode, with one sample showing 4+ growth on cna, and the other showing 4+ growth on chocolate.However, no other dishes inoculated with the sample showed growth.Gram stains were done, producing nos the first time, and heavy growth of gnb the next.There was no indication that erroneous results were reported to clinicians, and there was no report of patient impact.The following information was provided by the initial reporter: "customer reported erroneous results on two cultures that were processed through fa mode on the inoqula.On both samples, there was 4+ growth on cna but no growth on any of the other dishes that were inoculated with the sample.Samples were: (b)(6)." "correction: on sample (b)(6) there was 4+ growth on cna.On sample (b)(6) there was 4+ growth on chocolate." "this past weekend, we had a culture that only grew rare gnb on one of the plates.When we reset up the culture, is was heavy growth of gnb.The gram stain also was nos the first time.Reset up of the gram stain was gnb.The slide appears to have been made in the fa mode.".
 
Additional Manufacturer Narrative
H.6 investigation summary: serial number: (b)(4).Bd technical services started the investigation.By the review of log files, issue could not be reproduced.Affected dishes were tracked from the moment of creation at the barcoda, inoculation at the inoqula, and incubation/imaging at the reada compact.All of these processes occurred simultaneously without any delay or human intervention.Investigation confirmed that positive dispense verification (pdv) was activated for all of the original dishes, confirming that actual inoculum was pipetted onto the dishes.There was no observation of bd instrument errors as instrument was performing as expected.There were no reports of patient impact.Complaint could not be confirmed.No new trends, risks, or hazards were identified because of this complaint.Design history record (dhr) review is not required for this complaint.The complaint was evaluated via other elements of the investigation.H3 other text : see h.10.
 
Event or Problem Description
It was reported that the bd kiestra¿ inoqula+¿ tla produced false positives on two cultures processed through fa mode, with one sample showing 4+ growth on cna, and the other showing 4+ growth on chocolate.However, no other dishes inoculated with the sample showed growth.Gram stains were done, producing nos the first time, and heavy growth of gnb the next.There was no indication that erroneous results were reported to clinicians, and there was no report of patient impact.The following information was provided by the initial reporter: "customer reported erroneous results on two cultures that were processed through fa mode on the inoqula.On both samples, there was 4+ growth on cna but no growth on any of the other dishes that were inoculated with the sample.Samples were: (b)(6) "correction: on sample (b)(6) there was 4+ growth on cna.On sample 1036183433 there was 4+ growth on chocolate." "this past weekend, we had a culture that only grew rare gnb on one of the plates.When we reset up the culture, is was heavy growth of gnb.The gram stain also was nos the first time.Reset up of the gram stain was gnb.The slide appears to have been made in the fa mode.".

Brand Name
BD KIESTRA¿ INOQULA+¿ TLA
Common Device Name
MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Manufacturer (Section D)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten
Manufacturer (Section G)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13620672
Report Number3010141591-2022-00002
Device Sequence Number4673873
Product Code JTC
UDI-Device Identifier00382904472139
UDI-Public00382904472139
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number447213
Device Catalogue Number447213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown